MAUDE Adverse Event Report: CONMED CONMED HAND-TROL ELECTROSURGICAL HANDPIECE

CONMED CONMED HAND-TROL ELECTROSURGICAL HANDPIECE
Model Number 60-0300-501
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/17/2016
Type of Reportable Event Serious Injury
Event or Problem Description
A (b)(6) with osa and adenotonsillar hypertrophy taken to operating room for a tonsillectomy and adenoidectomy.Incision made to remove the tonsils using an electro cautery unit.After the removal of the tonsils, burns were noted of the oral commissure.The burn on the right was very superficial.The burn on the left was more significant.The surgeon believes there was a leak of current from the bovie handle that caused the burn.

Brand Name
CONMED HAND-TROL ELECTROSURGICAL HANDPIECE
Common Device Name
ELECTROSURGICAL HANDPIECE
Manufacturer (Section D)
CONMED
utica NY 13502
MDR Report Key5771836
Report NumberMW5063226
Device Sequence Number16299195
Product Code GEI
UDI-Device Identifier00653405008265
UDI-Public(01)00653405008265
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-0300-501
Device Catalogue Number60-0300-501
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age7 YR
Patient Weight31